- Fluoroquinolone Antibiotics: Safety Communication - Increased Risk of Ruptures or Tears in the Aorta Blood Vessel in Certain Patients December 20, 2018FDA review found that fluoroquinolone antibiotics can increase the occurrence of rare but serious events of ruptures or tears in the main artery of the body, called the aorta. These tears, called aortic dissections, or ruptures of an aortic aneurysm can lead to dangerous bleeding or even death. They can occur with fluoroquinolones for systemic […]
- Gilenya (fingolimod): Drug Safety Communication - Severe Worsening of Multiple Sclerosis After Stopping the Medicine November 20, 2018FDA is warning that when the multiple sclerosis (MS) medicine Gilenya (fingolimod) is stopped, the disease can become much worse than before the medicine was started or while it was being taken. This MS worsening is rare but can result in permanent disability.
- Implanted Pumps: Safety Communication - Use Caution When Selecting Pain Medicine for Intrathecal Administration November 14, 2018The FDA is aware that patients undergoing treatment or management of pain are commonly given pain medicines in the spinal fluid (intrathecal administration) that are not FDA approved for use with the implanted pump.
- SGLT2(sodium-glucose cotransporter-2) Inhibitors for Diabetes: Drug Safety Communication - Regarding Rare Occurrences of a Serious Infection of the Genital Area August 29, 2018Requiring a new warning about this risk to be added to the prescribing information of all SGLT2 inhibitors and to the patient Medication Guide.
- Temporary Total Artificial Heart Companion 2 Driver System by SynCardia Systems: Letter to Health Care Providers - Risk of Mortality and Stroke August 17, 2018FDA has reviewed the final results from the post-approval study conducted by SynCardia Systems, LLC. for their Temporary Total Artificial Heart (TAH-t) Companion 2 Driver System (C2 Driver System). These final results indicate a higher mortality rate and higher stroke rate for patients initially supported with the C2 Driver System compared to patients initially supported […]
- Risks Associated with Use of Rupture of Membranes Tests - Letter to Health Care Providers August 8, 2018The FDA is reminding health care providers that tests to detect rupture of the amniotic membranes should not be used without other clinical assessments to make critical patient management decisions.
- Zithromax, Zmax (azithromycin): FDA Warning - Increased Risk of Cancer Relapse With Long-Term Use After Donor Stem Cell Transplant August 3, 2018The antibiotic Zithromax, Zmax (azithromycin) should not be given long-term to prevent a certain inflammatory lung condition in patients with cancers of the blood or lymph nodes who undergo a donor stem cell transplant. Results of a clinical trial found an increased rate of relapse in cancers affecting the blood and lymph nodes, including death, […]